| Model Number |
0684-00-0480-01C |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
Event or Problem Description
It was reported that after approximately 45 hours of intra-aortic balloon (iab) therapy, blood was seen in the tubing.The iab was removed and medication therapy was used to treat the patient.Two days later, a new iab was inserted.After approximately 58 hours of iab therapy with the second iab, blood was seen in the tubing.The iab was removed and medication treatment was continued.There was no patient harm or adverse event reported.This report is for the second iab used.A separate report will be submitted for the first iab.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and traces of blood on the interior and exterior of the catheter.The inner lumen within the membrane was found to be stretched 5.1cm in length near the proximal end.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and a leak was detected on the membrane at approximately 1.8cm from the rear seal measuring approximately 0.038cm in length.The reported problem was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Analysis of production (3331/213) - the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis (4109/213) - the review of the historical data was performed.Trend analysis (4110/213) - the overall complaint trend data for the period (b)(6) 2019 through (b)(6) 2021 was reviewed.Communication/interviews: (4111/213) communication/interviews were performed to obtain all possible information.Reference complaint #(b)(4).